Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 190, NWS Atlanta, GA

April 24, 2019Bleckley County, Pulaski County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 24, 2019, 10:34 PM EDT for Bleckley County, Pulaski County, Georgia. It took effect at Apr 25, 2019, 3:00 AM EDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Apr 24, 2019, 10:34 PM EDT (02:34 UTC)
In effect from
Apr 25, 2019, 3:00 AM EDT
Expired
Apr 26, 2019, 11:31 AM EDT
In force
33 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Bleckley County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 35 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocmulgee River at US 341 at Hawkinsville (HAWG1). The gauge peaked at 20.43 ft at Apr 25, 2019, 5:00 PM EDT.

actionminormoderate1015202504/2504/2604/27
Action stage
14 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02215000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

577 
WGUS42 KFFC 250234
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1034 PM EDT Wed Apr 24 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Ocmulgee River near Hawkinsville affecting Bleckley and Pulaski 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC023-235-251634-
/O.NEW.KFFC.FL.W.0190.190425T0700Z-190427T0130Z/
/HAWG1.1.ER.190425T0700Z.190425T1800Z.190426T1930Z.NO/
1034 PM EDT Wed Apr 24 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Ocmulgee River near Hawkinsville.
* From late tonight until Friday evening.
* At 9 PM Wednesday the stage was 19.0 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 20 feet.
* Forecast to rise above flood stage by early Thursday and continue 
  to rise to near 20.7 feet by Thursday evening.The river will fall 
  below flood stage by Friday afternoon.
* At 20.5 feet...Minor flooding of roads begins on the southside of 
  Hawkinsville...along Gooseneck Lane. With the flooding of Gooseneck
  Lane...residents are cutoff from reaching their homes.


&&

LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
       3206 8337 3227 8349            

$$
6 follow-up statements
907 
WGUS82 KFFC 250905
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
505 AM EDT Thu Apr 25 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Oconee River near Oconee affecting Johnson...Washington and 
  Wilkinson Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Hawkinsville affecting Bleckley and Pulaski 
  Counties 


GAC023-235-252304-
/O.CON.KFFC.FL.W.0190.000000T0000Z-190427T0130Z/
/HAWG1.1.ER.190425T0930Z.190425T1800Z.190426T1930Z.NO/
505 AM EDT Thu Apr 25 2019

The Flood Warning continues for
  The Ocmulgee River near Hawkinsville.
* From early this morning until Friday evening.
* At 445 AM Thursday the stage was 19.9 feet...and 
  rising slowly.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage early this morning and 
  continue to rise to near 20.7 feet by this evening. The river will 
  fall below flood stage Friday afternoon.
* At 20.5 feet...Minor flooding of roads begins on the southside of 
  Hawkinsville...along Gooseneck Lane. With the flooding of Gooseneck
  Lane...residents are cutoff from reaching their homes.
  

&&

LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
       3206 8337 3227 8349            

$$

GAC167-303-319-251533-
/O.EXT.KFFC.FL.W.0183.000000T0000Z-190425T1533Z/
/OCNG1.1.ER.190424T0725Z.190424T2215Z.190425T0933Z.NO/
505 AM EDT Thu Apr 25 2019

...Flood Warning extended until this morning...The Flood Warning 
continues for
  The Oconee River near Oconee.
* Until this morning.
* At 445 AM Thursday the stage was 17.2 feet...and 
  falling.
* Minor flooding is occurring.
* Flood stage is 17.0 feet.
* The river will continue to fall to below flood stage this 
  morning.
* At 17.0 feet...Flood stage is reached. The water level reaches the 
  top of the Old Balls Ferry Road boat ramp...just upstream and 
  rightbank from the Georgia Highway 57 bridge. Minor flooding of 
  woodlands near the river occurs.
  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$
113 
WGUS82 KFFC 251258
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
858 AM EDT Thu Apr 25 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Ocmulgee River near Hawkinsville affecting Bleckley and Pulaski 
  Counties 

 
GAC023-235-260257-
/O.EXT.KFFC.FL.W.0190.000000T0000Z-190427T0000Z/
/HAWG1.1.ER.190425T1033Z.190425T1800Z.190426T1800Z.NO/
858 AM EDT Thu Apr 25 2019

...Flood Warning extended until Friday evening...

The Flood Warning continues for
  The Ocmulgee River near Hawkinsville.
* Until Friday evening.
* At 8 AM Thursday the stage was 20.1 feet and rising.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 20 feet.
* The river will continue rising, reaching near 20.4 feet this 
  afternoon. The river is expected to fall below flood stage Friday 
  afternoon.
* At 19 feet, the river begins to cover Riverside Drive, cutting off 
  residents from their homes.

  At 20.5 feet, minor flooding of roads begins on the south side of 
  Hawkinsville along Gooseneck Lane. With the flooding of Gooseneck
  Lane, residents are cutoff from their homes.
  

&&

LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
       3206 8337 3227 8349            

$$
623 
WGUS82 KFFC 251918
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
318 PM EDT Thu Apr 25 2019

...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Hawkinsville affecting Bleckley and Pulaski 
  Counties 

  Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
  Counties 


GAC023-235-260917-
/O.CON.KFFC.FL.W.0190.000000T0000Z-190427T0000Z/
/HAWG1.1.ER.190425T1033Z.190425T1300Z.190426T1800Z.NO/
318 PM EDT Thu Apr 25 2019

The Flood Warning continues for
  The Ocmulgee River near Hawkinsville.
* Until Friday evening.
* At 2PM Thursday the stage was 20.4 feet...and 
  rising.
* Minor flooding is occurring.
* Flood stage is 20 feet.
* The river will crest to near 20.4 feet.
  The river will fall below flood stage tomorrow early afternoon.
* At 20.5 feet...Minor flooding of roads begins on the southside of 
  Hawkinsville...along Gooseneck Lane. With the flooding of Gooseneck
  Lane...residents are cutoff from reaching their homes.

  

&&

LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
       3206 8337 3227 8349            

$$

GAC091-271-315-260917-
/O.CON.KFFC.FL.W.0191.190427T0000Z-190430T1200Z/
/ABBG1.1.ER.190427T0000Z.190428T0600Z.190430T0600Z.NO/
318 PM EDT Thu Apr 25 2019

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* From tomorrow evening until Tuesday morning.
* At 02PM Thursday the stage was 10.3 feet...and 
  rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by tomorrow evening and continue
  to rise to near 12.5 feet by early Sunday morning.The river will 
  fall below flood stage by early Tuesday morning.
* At 13 feet...Minor flooding of lowlands adjacent to the river 
  continue to expand into the flood plain. Flooding of the nearby 
  park and parking lot at the Abbeville boat ramp also expands.

  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$
921 
WGUS82 KFFC 260146
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
946 PM EDT Thu Apr 25 2019

...The Flood Warning continues for the following rivers in Georgia...
 
  Ocmulgee River near Hawkinsville affecting Bleckley and Pulaski 
  Counties 

  Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
  Counties 

 
GAC023-235-261546-
/O.EXT.KFFC.FL.W.0190.000000T0000Z-190426T2200Z/
/HAWG1.1.ER.190425T1033Z.190425T1300Z.190426T1600Z.NO/
946 PM EDT Thu Apr 25 2019

...Flood Warning extended until Friday evening...The Flood Warning 
continues for
  The Ocmulgee River near Hawkinsville.
* Until Friday evening.
* At 8PM Thursday the stage was 20.4 feet...and 
  steady.
* Minor flooding is occurring.
* Flood stage is 20 feet.
* The river will continue to fall to below flood stage by tomorrow 
  early afternoon.
* At 20.5 feet...Minor flooding of roads begins on the southside of 
  Hawkinsville...along Gooseneck Lane. With the flooding of Gooseneck
  Lane...residents are cutoff from reaching their homes.


&&

LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
       3206 8337 3227 8349            

$$

GAC091-271-315-261546-
/O.EXT.KFFC.FL.W.0191.190427T0300Z-190430T0600Z/
/ABBG1.1.ER.190427T0300Z.190428T0000Z.190430T0000Z.NO/
946 PM EDT Thu Apr 25 2019

...Flood Warning extended until late Monday night...The Flood Warning
continues for
  The Ocmulgee River near Abbeville.
* From tomorrow late evening until late Monday night.
* At 8PM Thursday the stage was 10.8 feet...and 
  rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by tomorrow late evening and 
  continue to rise to near 12.4 feet by early Sunday morning.The 
  river will fall below flood stage by Monday evening.
* At 12 feet...Flood Stage is reached. Minor flooding of lowlands 
  adjacent to the river begins. The water level reaches the top of 
  the Abbeville boat ramp and also begins to flood the nearby park.

  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$
084 
WGUS82 KFFC 260922
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
522 AM EDT Fri Apr 26 2019

...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Hawkinsville affecting Bleckley and Pulaski 
  Counties 

  Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
  Counties 


GAC023-235-262200-
/O.CON.KFFC.FL.W.0190.000000T0000Z-190426T2200Z/
/HAWG1.1.ER.190425T1033Z.190425T1300Z.190426T1600Z.NO/
522 AM EDT Fri Apr 26 2019

The Flood Warning continues for
  The Ocmulgee River near Hawkinsville.
* Until this evening.
* At 4 AM Friday the stage was 20.1 feet and steady.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 20 feet.
* At 20.5 feet...Minor flooding of roads begins on the southside of 
  Hawkinsville...along Gooseneck Lane. With the flooding of Gooseneck
  Lane...residents are cutoff from reaching their homes.
  

&&

LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
       3206 8337 3227 8349            

$$

GAC091-271-315-262321-
/O.CON.KFFC.FL.W.0191.190427T0300Z-190430T0600Z/
/ABBG1.1.ER.190427T0300Z.190428T0000Z.190430T0000Z.NO/
522 AM EDT Fri Apr 26 2019

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* From tonight until late Monday night.
* At 4 AM Friday the stage was 11.4 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by tonight and continue to rise 
  to near 12.4 feet by early Sunday morning. The river will fall below
  flood stage by Monday evening.
* At 12 feet...Flood Stage is reached. Minor flooding of lowlands 
  adjacent to the river begins. The water level reaches the top of 
  the Abbeville boat ramp and also begins to flood the nearby park.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$
498 
WGUS82 KFFC 261531
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1131 AM EDT Fri Apr 26 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Ocmulgee River near Hawkinsville affecting Bleckley and Pulaski 
  Counties

 
GAC023-235-261601-
/O.CAN.KFFC.FL.W.0190.000000T0000Z-190426T2200Z/
/HAWG1.1.ER.190425T1033Z.190425T1300Z.190426T1352Z.NO/
1131 AM EDT Fri Apr 26 2019

The Flood Warning is cancelled for
  The Ocmulgee River near Hawkinsville.
* This takes effect immediately.
* Until this evening.
* At 1045 AM Friday the stage was 19.9 feet and falling.
* Flood stage is 20 feet.
* The river will continue to fall.
* Between 14 and 20 feet, bankfull conditions occur. Timberlands 
  along the river are flooded, and the river will cover portions of 
  Riverside Drive, cutting off residents from their homes.
  

&&

LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
       3206 8337 3227 8349            

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 24, 8:59 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 24, 8:59 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
859 PM EDT Wed Apr 24 2019

.UPDATE...

Only some minor trend adjustments to near term with temp/dewpt/sky
cover given recent obs. Expecting quiet overnight with some
building cirrus given upper moisture advection ahead of amplifying
trough to the west. Previous discussion follows...

Baker

&&

.PREV DISCUSSION... /Issued 807 PM EDT Wed Apr 24 2019/

UPDATE...

00z Aviation discussion below.

Baker

PREV DISCUSSION... /Issued 241 PM EDT Wed Apr 24 2019/

SHORT TERM /Tonight through Thursday Night/...

Models in general agreement with the Thursday night system, however
there are differences in the timing with the GFS begin the faster of
the models. Have gone with a compromise on timing with a slightly
heavier lean on the GFS. High pressure will continue over the CWA
tonight and then shift eastward as the system over the Southern
Plains moves toward Georgia. A piece of energy currently along
the TX/LA coast moves rapidly northeast and across northwest GA
late tonight. Models are trying to squeeze out some precip.
Atmosphere still quite dry but there could be a sprinkle or light
shower but have added a 20 pop across northwest GA late tonight.

The GFS/NAM both bring a stronger vort lobe into eastern AL/western
GA by 00Z Friday and several of the hi-res models have picked up on
this bringing scattered showers into the west parts of the CWA
Thursday afternoon. This energy spreads across the CWA Thursday
night and have continue with likely pops. There is enough MLCAPE to
keep a slight chance of thunder going for Thursday afternoon and
night.

17

&&

.LONG TERM /Friday through Wednesday/...

To begin the extended period, an upper level trough and an
associated surface front will be passing eastward through the
southeastern CONUS. Scattered to numerous showers will be ongoing
ahead of the frontal boundary on Friday morning. Instability
associated with this system is marginal but is still sufficient to
warrant a mention for a slight chance of thunderstorms on Friday.
Model guidance remains somewhat inconsistent with respect to when
the precipitation exits the forecast area on Friday. The latest GFS
solution moves the bulk of the precipitation out by Friday
afternoon, with the exception of some wrap-around across far north
Georgia. The latest ECMWF and NAM are still running a little slower,
but nonetheless move showers and thunderstorms out of the area by
Friday night.

High pressure will then build into the area on Saturday behind the
front, leading to clearing skies and drier conditions during the day
Saturday. These dry conditions will be fairly short-lived as weak
cold front moves across the area on Sunday. The majority of the
moisture associated with this system is expected to remain well to
the north of the area, but there will nonetheless be some increased
cloud coverage and a slight chance of showers and thunderstorms
developing along the front. The highest rain chances will are only
expected to be slight PoPs focused across north Georgia late
Saturday night into Sunday.

Long-range models remain inconsistent towards the beginning of next
week. However, an early look indicates that the Bermuda High over
the western Atlantic could allow for persistent southerly flow to
set up over the area, bringing in warmer than average temperatures
and higher humidity values.

King

&&

.AVIATION...
00Z Update...
VFR conditions and cirrus through much of Thursday, then gradual
decreasing of cigs ahead of next frontal system. Chance for -SHRA
and MVFR cigs increasing from 23-05z Thursday evening and becoming
likely after about 05z Friday. Chance for TS too low to include in
fcst but cannot be ruled out. Winds stay SW thru period -
initially 5-11 kts decreasing light to calm overnight then back
near 10-11 kts with low end gusts for Thursday.

//ATL Confidence...00Z Update...
Medium on late period precip and cig timing.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          58  82  62  76 /   5  10  60  60
Atlanta         61  80  62  75 /   5  30  60  50
Blairsville     55  76  57  68 /  10  20  70  70
Cartersville    59  80  61  74 /   5  40  60  50
Columbus        59  81  64  78 /   5  30  60  50
Gainesville     60  79  61  73 /   5  20  70  60
Macon           56  81  62  79 /   5  10  60  60
Rome            58  80  60  75 /  10  50  70  50
Peachtree City  57  80  62  76 /   5  30  60  50
Vidalia         60  87  64  81 /   0   5  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17/Baker
LONG TERM....King
AVIATION...Baker
Hazardous weather outlook, Apr 24, 11:15 AM EDT, 11 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1115 AM EDT Wed Apr 24 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251515-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
1115 AM EDT Wed Apr 24 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

There is a chance of thunderstorms late Thursday into Friday
across the forecast area. There is also a slight chance of
thunderstorms over portions of north Georgia Sunday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:53 AM EDTRiver Flood WarningFFCDodge, Telfair, Wilcox5 days
Apr 25, 1:49 PM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more30 hr
Apr 25, 6:04 PM EDTSpecial Weather StatementFFCHarris, Troup26 min
Apr 25, 6:25 PM EDTSpecial Weather StatementFFCBartow, Douglas, Gordon, Paulding35 min

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.